Medical Questions > Conditions and Diseases > Epilepsy Forum

Does keppra lowers immunity?

Must Read
Click here to learn more about what causes epilepsy and the different types of epilepsy. Start here to learn about the basics of this type of brain disorder. ...
Get the facts on epilepsy types. Identify signs & symptoms of epilepsy. We outline different types of epileptic seizures so you know when to seek help....
How can you know if you're having an epileptic seizure? We outline how doctors clinically diagnose epilepsy and other seizures here....
Dear Doctor,
My 4 year old neice is epileptic. She has been on medications for the last three and a half years. She had her first episode of seizure at the age of 1 which was a full seizure. After a three month period of no seizures, she started getting them again as episodes of staring and slumping. Her neurologist put her on valparin and she was alright for a year with no episodes. Now since last two years, shes been having these episodes again where there is a hand shake, eye twitch and slight body shake and these episodes last for a couple of seconds after which she continues her activity as always. In fact shes even aware now a days when these episodes occur and responds when called. The problem here is that after the seizures started occurring again, doctor added lamitor to which she did not take too well and so it was with drawn and topamac was added. Even with that, the episodes did not stop. So that was also withdrawn and she is now on Leviteracetam for the last one year and three months or so. The doctor is also not sure why seizures keep occurring despite medications. As he has not seen those episodes, he feels they are not really seizures as her development and other activities are normal. Her MRI was normal. Her CT shows small calcification on her frontal lobe region that is not growing.

She is now on 5-0-10ml Valparin and 2-0-2ml Leviteracetam.

She also had secondary pneumonia last year with lung abscess that had to be removed surgically. she keeps getting one infection or another at least twice a month and is put on antibiotics. She gets cold cough very frequently.

My main concern here is does leviteracetam lower the immunity levels of children and does it cause repeated infections as a side effect?

And can you throw some light on the possible causes of continuing episodes of seizures despite giving medications for the same?
Did you find this post helpful?
|

replied April 5th, 2011
Extremely eHealthy (online)
Did you find this post helpful?